Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 8, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 29, 2011, 5:42 AM CDT for 18 counties in Texas. It took effect at Apr 29, 2011, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 5:42 AM CDT (10:42 UTC)
- In effect from
- Apr 29, 2011, 10:00 AM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4117 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WWUS74 KSJT 291042 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 542 AM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT FOR AREAS GENERALLY NORTH OF A LINE FROM BARNHART TO BROWNWOOD... .AN INTENSE AREA OF SURFACE LOW PRESSURE WILL DEVELOP ACROSS SOUTHEASTERN COLORADO TODAY AND MOVE SOUTHEAST INTO NORTHERN OKLAHOMA BY TONIGHT. IN ADDITION...AS AN UPPER LEVEL TROUGH APPROACHES THE AREA...WINDS ALOFT WILL INCREASE ACROSS THE ENTIRE REGION. AS A RESULT...SOUTH WINDS OF 30 TO 35 MPH WILL DEVELOP ACROSS THE CONCHO VALLEY...BIG COUNTRY...AND NORTHERN HEARTLAND AREAS LATE THIS MORNING THROUGH THIS AFTERNOON. TXZ049-054-064>066-071>073-077-098-099-113-114-127-128-139-140- 154-300100- /O.NEW.KSJT.WI.Y.0008.110429T1700Z-110430T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...ELDORADO...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY 542 AM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * IMPACTS: HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD CREATE PROBLEMS FOR DRIVERS. * TIMING: THIS AFTERNOON AND EARLY EVENING. * WINDS: SOUTH 30 TO 35 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
974 WWUS74 KSJT 291343 AAA NPWSJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 843 AM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT FOR AREAS GENERALLY NORTH OF A LINE FROM BARNHART TO BROWNWOOD TODAY... .AN INTENSE AREA OF SURFACE LOW PRESSURE WILL DEVELOP ACROSS SOUTHEASTERN COLORADO TODAY AND MOVE SOUTHEAST INTO NORTHERN OKLAHOMA BY TONIGHT. IN ADDITION...AS AN UPPER LEVEL TROUGH APPROACHES THE AREA...WINDS ALOFT WILL INCREASE ACROSS THE ENTIRE REGION. AS A RESULT...SOUTH WINDS OF 30 TO 35 MPH WILL DEVELOP ACROSS THE CONCHO VALLEY...BIG COUNTRY...AND NORTHERN HEARTLAND AREAS LATE THIS MORNING THROUGH THIS AFTERNOON. TXZ049-054-064>066-071>073-077-098-099-113-114-127-128-139-140- 154-300100- /O.EXT.KSJT.WI.Y.0008.110429T1500Z-110430T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...ELDORADO...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY 843 AM CDT FRI APR 29 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * IMPACTS: HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD CREATE PROBLEMS FOR DRIVERS. * TIMING: THIS MORNING THROUGH EARLY EVENING. * WINDS: SOUTH 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 4:13 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 29, 4:13 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 413 AM CDT FRI APR 29 2011 .SHORT TERM... ...WINDY TODAY WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY... CURRENTLY...WE HAVE ZONAL FLOW IN PLACE ACROSS THE REGION. A SHARP UPPER LEVEL TROUGH IS MOVING SOUTHEAST THROUGH THE ROCKY MOUNTAINS AT THIS TIME. ROUNDING THE BASE OF THIS TROUGH ARE 500MB SPEEDS OF UP TO 80 KNOTS AND A 250MB JET STREAM OF GREATER THAN 110 KNOTS. AS A RESULT...LEE TROUGHING IS INTENSIFYING EAST OF THE ROCKY MOUNTAINS WITH 3 HOUR PRESSURE FALLS OF GREATER THAN 3MB IN EASTERN COLORADO. THIS IS CAUSING SOUTH TO SOUTHEAST WINDS TO PICK UP AT THE SURFACE IN OUR AREA EARLY THIS MORNING...AND WILL ALSO RESULT IN WINDY CONDITIONS ACROSS THE ENTIRE AREA TODAY. THE PRESSURE FALLS WILL CONTINUE THROUGH MOST OF TODAY AS A SFC LOW ORGANIZES IN WESTERN KANSAS...SOUTHEASTERN CO...AND NORTHEASTERN NM. JUST OFF THE SURFACE AT 850MB...NAM SHOWS WINDS OF 30 KNOTS THROUGHOUT THE DAY WHICH MAY BE A LITTLE UNDERDONE. THE CURRENT NAM HAS WINDS OF 40 KNOTS OVER SAN ANGELO...AND THE CURRENT VWP SHOWS A 60 KNOT LLJ. SO...HAVE INCREASED WINDS SOMEWHAT ACROSS THE BIG COUNTRY AND CONCHO VALLEY AREAS WITH 25 TO 35 MPH WINDS POSSIBLE. HAVE INCLUDED THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND AREAS IN A WIND ADVISORY FOR TODAY AS WELL. HAVE TRENDED DEWPOINT VALUES DOWN FROM THE PREVIOUS FORECAST AS WELL...CLOSER TO THE NAM12 OUTPUT FOR TODAY. WHILE SURFACE DEWPOINTS ARE INCREASING TO OUR SOUTHEAST...BELIEVE THAT THROUGH MIXING DEWPOINT VALUES...THEY WILL COME DOWN. THIS IS BECAUSE THE KCRP AND KBRO 00Z 29 APRIL SOUNDINGS BOTH SHOWED VERY DRY AIR /DEWPOINT VALUES IN THE SINGLE DIGITS AND TEENS/ IN THE 800MB TO 900MB LAYER...AND THIS AIR IS BEING ADVECTED NORTHWEST INTO OUR CWA TONIGHT. SO...AS MIXING OCCURS...EXPECT SOME DRYING TO TAKE PLACE FROM WHAT DEWPOINT VALUES CLIMB TO BY SUNRISE THIS MORNING. OVERNIGHT FRIDAY NIGHT...MOISTURE WILL CONTINUE TO ADVECT INTO THE AREA. WINDS WILL ALSO REMAIN AROUND 10 TO 15 MPH OUT OF THE SOUTH AND SOUTHEAST...SO HAVE KEPT THE WARM OVERNIGHT LOW FORECAST. 26 .LONG TERM... INCREASED POPS TO CHANCE FROM ABILENE SOUTH TO JUNCTION FOR SATURDAY NIGHT INTO SUNDAY MORNING AS THE COLD FRONT MOVES INTO A WARM AND MOIST AIRMASS. LATEST SOUNDING ANALYSIS BETWEEN 06Z AND 18Z SUNDAY...WHEN LIFTED AT AROUND 850MB...REVEALED CAPE VALUES FROM 2000 TO 3000 J/KG RESULTING IN ELEVATED TYPE THUNDERSTORMS. AN APPROACHING UPPER TROF WITH A RIGHT REAR JET MAX ENTRANCE REGION TRACKING ACROSS THE TX PANHANDLE SHOULD ENHANCE LIFT ACROSS THE FRONTAL BOUNDARY. THESE FACTORS MAY RESULT IN SOME ISOLATED SEVERE STORMS SATURDAY NIGHT INTO SUNDAY MORNING. MUCH COOLER AIR WILL LIKELY FILTER INTO WC TX BEHIND THE FRONT. ALL OF THE MODELS ARE IN AGREEMENT WITH THIS NEXT SPRING COLD FRONT AS A STRONG SHORTWAVE SHIFTS EAST ACROSS THE NORTHERN PLAINS ALLOWING COLDER AIR ACROSS SOUTHERN CANADA AND THE NORTHERN ROCKIES TO SLIDE SOUTH. HAVE COOLED TEMPS INTO THE 60S FOR HIGHS ON SUNDAY. THEN A BIG CHANGE IN THE FORECAST IS EXPECTED SUNDAY NIGHT INTO MONDAY AS AN UNSEASONABLE SPLIT FLOW PATTERN DEVELOPS EARLY NEXT WEEK. THE POLAR JET WILL PUSH COLDER AIR INTO WC TX WHILE THE SOUTHERN BRANCH OF THE POLAR JET DIGS AN UPPER TROF INTO NORTHERN MEXICO. THIS WOULD ENABLE GULF MOISTURE AND SOME PACIFIC MOISTURE TO LIFT ISENTROPICALLY OVER THE COLD AIR AT THE SURFACE. HAVE ADDED CHC POPS FOR SUN NIGHT INTO MONDAY NIGHT. ALTHOUGH ALL OF THE MODELS WERE IN AGREEMENT WITH THIS SCENARIO...DID NOT FEEL CONFIDENT ENOUGH TO GO HIGHER ON THE POPS AS MEX MOS DID BECAUSE OF THE PERSISTENT DROUGHT. HOWEVER...MAY NEED TO RAISE POPS IF LATER MODEL RUNS CONTINUE TO SHOW THIS TREND. IF THIS RAINFALL DEVELOPS...IT HAS THE POTENTIAL OF PROVIDING SOME GOOD BENEFIT FOR WC TX. 26 && .FIRE WEATHER... ...RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS EVENING... WINDS WILL PICK UP THIS MORNING IN RESPONSE TO A DEEPENING SURFACE LOW PRESSURE AREA IN SOUTHEASTERN COLORADO. EXPECT WINDS TO INCREASE TO 20 MPH ACROSS THE ENTIRE FORECAST AREA BY LATE MORNING...WITH WINDS AS HIGH AS 25 TO 30 MPH POSSIBLE ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY AREAS. WHILE MOISTURE WILL INCREASE FROM YESTERDAY...TEMPERATURES WILL ALSO WARM...ALLOWING RELATIVE HUMIDITY VALUES TO FALL TO LESS THAN 20 PERCENT. EXPECT MINIMUM RELATIVE HUMIDITY VALUES TO REACH 15 TO 20 PERCENT ACROSS THE AREA...WITH THE LOWEST RH VALUES IN THE BIG COUNTRY WHERE DEWPOINT VALUES WILL BE LOWER. SO...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA. ELEVATED FIRE WEATHER CONDITIONS WILL BE IN PLACE ON SATURDAY. WHILE WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH...VERY HOT TEMPERATURES WILL CAUSE RELATIVE HUMIDITY VALUES OF SINGLE DIGITS ACROSS PARTS OF THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU...AND LESS THAN 20 PERCENT ACROSS A BROAD AREA. THE AREA SHOULD SEE AN EASING OF FIRE WEATHER CONDITIONS FROM SUNDAY INTO EARLY NEXT WEEK AS A COLD FRONT COOLS THINGS DOWN AND OFFERS A CHANCE FOR PRECIPITATION. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 65 91 53 65 / 0 10 10 30 30 SAN ANGELO 92 65 98 53 62 / 0 10 10 20 10 JUNCTION 90 68 95 67 69 / 0 10 10 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA... SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR... THROCKMORTON...TOM GREEN. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 26/20
Hazardous weather outlook, Apr 29, 5:19 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 519 AM CDT FRI APR 29 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 519 AM CDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL AFFECT THE ENTIRE AREA TODAY...AS STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES RETURN TO THE AREA. IN ADDITION...VERY HIGH TO EXTREME FIRE DANGERS ARE FORECAST. THEREFORE...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING. AREA RESIDENTS ARE ADVISED TO AVOID THE USE OF ANY OPEN FLAMES OR OUTDOOR ACTIVITIES THAT COULD RESULT IN SPARKS...DO NOT PARK IN TALL GRASS...AND DISPOSE OF ANY LIT MATERIALS RESPONSIBLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AS HOT TEMPERATURES RESULT IN VERY LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.